Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 6, 2021, 10:46 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2021, 10:46 AM CST (16:46 UTC)
- Expired
- Jan 7, 2021, 2:46 PM CST
- In force
- 28 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
163 WHUS74 KHGX 061646 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1046 AM CST Wed Jan 6 2021 GMZ370-375-070100- /O.NEW.KHGX.SC.Y.0002.210106T1646Z-210108T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1046 AM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...South winds around 20 kt with gusts of 25 to 30 knots and seas 4 to 5 feet building to 6 to 9 ft. Winds becoming northwest and north after the cold front passes. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong to severe thunderstorms will occur with the passage of the cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-350-355-070100- /O.NEW.KHGX.SC.Y.0002.210107T0000Z-210107T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1046 AM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected and choppy to rough bay waters. * WHERE...Portions of Gulf of Mexico. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong to severe thunderstorms will likely occur with the cold frontal passage late this afternoon and evening.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
191 WHUS74 KHGX 062148 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 348 PM CST Wed Jan 6 2021 GMZ370-375-070600- /O.CON.KHGX.SC.Y.0002.000000T0000Z-210108T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 348 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...South winds around 20 kt with gusts of 25 knots and seas of 4 to 5 feet becoming northwest 25 to 30 knots and seas building to 6 to 9 ft. Winds becoming northwest and north after the cold front passes. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong to severe thunderstorms will accompany the front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-350-355-070600- /O.CON.KHGX.SC.Y.0002.210107T0000Z-210107T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 348 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...South winds 15 to 20 knots becoming northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected and choppy to rough bay waters. * WHERE...Portions of Gulf of Mexico. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong to severe thunderstorms will accompany the front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
452 WHUS74 KHGX 070328 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 928 PM CST Wed Jan 6 2021 GMZ330-335-350-355-071130- /O.CON.KHGX.SC.Y.0002.000000T0000Z-210107T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 928 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected and choppy to rough bay waters. * WHERE...Portions of Gulf of Mexico. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-071130- /O.CON.KHGX.SC.Y.0002.000000T0000Z-210108T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 928 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...Northwest winds 25 to 30 knots and seas building to 6 to 9 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
008 WHUS74 KHGX 071010 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 410 AM CST Thu Jan 7 2021 GMZ330-335-350-355-071800- /O.CON.KHGX.SC.Y.0002.000000T0000Z-210107T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 410 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected and choppy to rough bay waters. * WHERE...Portions of Gulf of Mexico. * WHEN...From 6 PM this evening to noon CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-071815- /O.CON.KHGX.SC.Y.0002.000000T0000Z-210108T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 410 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 knots and seas building to 6 to 9 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
389 WHUS74 KHGX 071541 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 941 AM CST Thu Jan 7 2021 GMZ330-335-350-355-071800- /O.CON.KHGX.SC.Y.0002.000000T0000Z-210107T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 941 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 25 kt and gusty and seas 4 to 6 ft expected and choppy bay waters. * WHERE...Portions of Gulf of Mexico. * WHEN...Through noon CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-072345- /O.CON.KHGX.SC.Y.0002.000000T0000Z-210108T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 941 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and gusty with seas of 6 to 8 feet subsiding to 5 to 6 feet. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
696 WHUS74 KHGX 072046 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 246 PM CST Thu Jan 7 2021 GMZ370-375-072200- /O.CAN.KHGX.SC.Y.0002.000000T0000Z-210108T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 246 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will gradually diminish this afternoon and evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 4:23 AM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Jan 6, 4:23 AM CST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
423 AM CST Wed Jan 6 2021
.SHORT TERM [Through Thursday Night]...
Surface low, currently situated in southwest OK and TX Panhandle
will track to the ese along the Red River today. Associated cold
front, oriented nne-ssw, will move across the region this
afternoon and off the coast early this evening. In advance of the
front, southerly llvl jet will increase to around 40kt bringing
deeper Gulf moisture into the area. PW's are fcst to increase into
the 1.2-1.5" range. Look for increasing shra/tstm coverage this
afternoon with the aid of large scale lift from the advancing
upper trough and incoming LFQ of jet. Anticipate this precip to
eventually consolidate into a line of convection along the frontal
boundary as it pushes across the area in the noon-7pm timeframe.
Some strong to severe storms are possible - with the primary
threat being straight line winds in the embedded stronger portions
of the line of convection. That said, there is also a non-zero
chance of a tornado considering ample sheer/helicity values,
especially for any discreet cells that manage to develop in
advance. Considering the available moisture, wouldn't doubt if we
some see an isolated 2-3" (more favorable n-ne of the metro area),
but with a fairly progressive system think most of the region
will see less than that and flash flood issues, if any, to be
quite localized.
Precip will come to an end as the front passes with breezy
conditions in its wake. Cooler, dry conditions tonight and
Thursday with the potential for some wrap around cloud cover
across the ne half of the CWA. 47
.LONG TERM [Friday through Tuesday Night]...
When the extended period begins, dry and cooler than average
temperatures are expected Friday and Saturday as a surface high
pressure builds into the region. Daytime temperatures will only
reach the mid to upper 50s Friday and Saturday.
Attention then turns to an upper-level trough tracking eastward
from the Rockies late Saturday, and a coastal surface low pressure
over southeast TX/northeast MX. This scenario looks to be our
next chance at widespread precipitation on Sunday. Differences
continue in exact track and QPF, but confidence continues to
increase that precipitation will occur. Latest GFS and CMC
guidance suggest a faster solution, bringing most of the
precipitation by Sunday morning and afternoon, while the ECMWF
continues to be a few hours slower. The main concern with this
event will be precipitation type. Thermal profiles from CMC
suggest p-type will be all liquid. However, the GFS/ECMWF and
EC/GEFS clusters and plumes are the coldest solutions; exhibiting
a large spread on QPF amounts, p-type and 850 mb temperatures.
That said, tried hedging forecast a bit more towards GFS/ECMWF
solutions, bringing a small/brief window of rain-snow mix across
our northern counties. Overall, the preferred solution would bring
increasing chances of precipitation late Saturday night into
Sunday evening. Depending on where the surface low tracks and
deepens, this will determine the quantity of warm air advecting
into the region; hence, p-type and amounts. Keep in mind that
this forecast will change as the system evolves.
Quiet weather is expected in the wake of this system with
temperatures near to slightly below normal. Daytime highs will
mainly be in the 50s Monday and Tuesday. Overnight lows in the 30s
and low 40s. 05
&&
.AVIATION [12Z TAF Issuance]...
A mix of MVFR/VFR cigs are expected today. A cold front will
cross the region during the 18-00Z (CLL to GLS) timeframe with an
associated line of showers and thunderstorms...some of which could
be strong to severe (winds being the primary threat). Skies
should begin to clear from west to east after the frontal passage
and nw winds will become breezy. VFR conditions are expected
overnight, though we may see some wrap-around cloud cover sneak
back in across parts of the area bringing some sct/bkn 2000-3000
ft decks late. 47
&&
.MARINE...
Expect southerly winds to strengthen today in advance of a cold
front that will be pushing off the coast early this evening. A
line of showers and thunderstorms, some possibly strong to severe,
will likely accompany the front. Precipitation will end and
moderate to strong northwest winds are anticipated as the front
passes. Small Craft Advisories will be required. Potential is
there for some low water conditions in the bays during the low
tide cycles Thursday. Current fcst guidance shows levels just
above the -1 MLLW criteria needed for an advsy but it'll need to
be monitored. Winds and seas will diminish Thursday night and
Friday. A coastal low is expected to develop off the lower Texas
coast Saturday night and Sunday bringing some unsettled weather
and another increase of winds and seas. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 41 56 39 54 / 100 0 0 0 0
Houston (IAH) 72 44 58 40 55 / 90 30 0 0 0
Galveston (GLS) 70 48 57 45 55 / 50 90 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION from noon CST today through
this afternoon for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20
NM...Galveston Bay...Matagorda Bay...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
SHORT TERM...47
LONG TERM...05
AVIATION...47
MARINE...47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 12:22 PM CST | Special Weather Statement | HGX | Brazos | 38 min |
| Jan 6, 12:48 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Madison | 42 min |
| Jan 6, 1:14 PM CST | Severe Thunderstorm Warning | HGX | Houston, Madison | 46 min |
| Jan 6, 1:23 PM CST | Severe Thunderstorm Warning | HGX | Burleson | 37 min |
| Jan 6, 1:51 PM CST | Severe Thunderstorm Warning | HGX | Houston, Madison | 24 min |
| Jan 6, 1:57 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 33 min |
| Jan 6, 2:14 PM CST | Severe Thunderstorm Warning | HGX | Houston, Madison | 31 min |
| Jan 6, 2:23 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 37 min |
| Jan 6, 2:35 PM CST | Special Weather Statement | HGX | Colorado | 40 min |
| Jan 6, 2:45 PM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 30 min |
| Jan 6, 2:55 PM CST | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 35 min |
| Jan 6, 2:56 PM CST | Special Weather Statement | HGX | Washington | 49 min |
| Jan 6, 3:09 PM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 36 min |
| Jan 6, 3:18 PM CST | Severe Thunderstorm Warning | HGX | Austin, Grimes, Harris, Montgomery, Polk, San Jacinto and 3 more | 42 min |
| Jan 6, 3:44 PM CST | Special Weather Statement | HGX | Trinity | 16 min |
| Jan 6, 3:53 PM CST | Special Weather Statement | HGX | Wharton | 52 min |
| Jan 6, 3:58 PM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto, Walker | 47 min |
| Jan 6, 4:20 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 40 min |
| Jan 6, 4:26 PM CST | Special Weather Statement | HGX | Fort Bend, Harris, Liberty | 64 min |
| Jan 6, 4:41 PM CST | Special Weather Statement | HGX | Polk | 49 min |
| Jan 6, 4:54 PM CST | Areal Flood Advisory | HGX | Harris | 51 min |
| Jan 6, 4:56 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 34 min |
| Jan 6, 5:23 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 22 min |
| Jan 6, 5:23 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 37 min |
| Jan 6, 5:30 PM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 6, 5:43 PM CST | Special Weather Statement | HGX | Brazoria, Chambers, Galveston | 47 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.